, Volume 38, Issue 2, pp 67–84

Numerical minimization¶of the Mumford–Shah functional

  • M. Negri
  • M. Paolini


We consider a discrete approximation of the Mumford–Shah functional defined on finite element spaces. For a relevant model case we study global and local minima; from their behavior, we are led to propose two minimization methods, based on the quasi-Newton algorithm, which can find the absolute minimum of the functional.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Italia 2001

Authors and Affiliations

  • M. Negri
    • 1
  • M. Paolini
    • 2
  1. 1.SISSA, Via Beirut 4, 34014 Trieste, Italy¶e-mail: negri@sissa.itIT
  2. 2.Università Cattolica del Sacro Cuore, Via Trieste 17, 25121 Brescia, Italy¶e-mail:

Personalised recommendations